Non-steroidal anti-inflammatory drugs (NSAID)-induced allergic myocardial infarction (Kounis syndrome)

Read full text
Authors: NAVEENKUMAR NALLATHAMBI, MANIEVELRAAMAN KANNAN, ANBARASAN SEKAR
Cited by: 2
References: 10

Abstract

Anaphylactic acute coronary syndrome (Kounis syndrome) is under-recognized due to its wide spectrum of manifestations, ranging from asymptomatic cardiac biomarker elevation to frank ST-segment elevation myocardial infarction (STEMI). We report a middle-aged female who developed acute onset chest pain with diffuse maculopapular rash after an injection of diclofenac. In the setting of anaphylaxis, she had elevated tryptase and was diagnosed with allergic non-STEMI (NSTEMI). She was managed with epinephrine, steroids, and antihistamines. Prompt recognition of this clinical entity is vital for its successful treatment.

Fields of Study & Subjects

Food Allergy and Anaphylaxis Research Drug-Induced Adverse Reactions Contact Dermatitis and Allergies

Publication details

Journal / source
The National Medical Journal of India
Publisher
Scientific Scholar
Volume
39
Issue
2
Pages
92–93
Publication date
22 January 2026
Language
EN